Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 11, NWS San Angelo, TX

April 26, 2015Jones County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 26, 2015, 1:50 PM CDT for Jones County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 1:50 PM CDT (18:50 UTC)
Expired
Apr 26, 2015, 2:15 PM CDT
In force
25 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Jones County, TX

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:58 PM CDTHAIL 1Anson, TX
Apr 26, 2:02 PM CDTHAIL 0.88Anson, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2355 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WFUS54 KSJT 261850
TORSJT
TXC253-261915-
/O.NEW.KSJT.TO.W.0011.150426T1850Z-150426T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN JONES COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 215 PM CDT

* AT 148 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTH OF NOODLE...AND MOVING NORTHEAST
  AT 25 MPH.

  HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  ANSON AROUND 210 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-180 AND
RANCH ROAD 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3282 9976 3266 9991 3262 10000 3267 10015
      3269 10015 3288 9997
TIME...MOT...LOC 1850Z 207DEG 21KT 3270 10004

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
1 follow-up statement
002 
WWUS54 KSJT 261904 RRA
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
204 PM CDT SUN APR 26 2015

TXC253-261915-
/O.CON.KSJT.TO.W.0011.000000T0000Z-150426T1915Z/
JONES TX-
204 PM CDT SUN APR 26 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JONES COUNTY UNTIL
215 PM CDT...

AT 202 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ANSON...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  ANSON AROUND 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3267 9997 3274 10004 3285 9988 3282 9976
      3266 9991
TIME...MOT...LOC 1905Z 239DEG 22KT 3272 9991

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:33 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 26, 1:33 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT Sun Apr 26 2015

.SHORT TERM...
(Tonight and Tomorrow)

...There is the possibility of severe thunderstorms this afternoon
   and evening...

An upper low has closed over New Mexico early this afternoon and
will move east over the Panhandle through tonight. At the surface,
rich low level moisture has returned to most of West Central
Texas with a dryline moving slowly into the western tier of
counties.

Expect severe storms for the remainder of the afternoon and
evening as the dryline advances to the east. The best chance for
severe weather continues to be east of a Sweetwater to San Angelo
to Sonora line. The main hazards will be a few tornadoes, large
hail(larger than goofball size) and damaging winds.

Expecting a dry slot enveloping our southwestern CWA tomorrow with
a chance of thunderstorms continuing over the remainder of the
CWA.

Lows tonight will be in the mid 50s. Highs tomorrow will be in the
low to mid 70s over the northern half of the area and upper 70s
to low 80s over the southern half of the area as a frontal
boundary sags south through the area.

15

.LONG TERM...
(Monday night through Sunday)

The upper-level cyclone will be moving slowly east across the
southern Plains Monday night through Tuesday. Cold temps aloft
associated with this feature will support a continued chance of
showers and thunderstorms, despite relatively weak synoptic scale
forcing for ascent over the region. Any precipitation that
develops Monday night or Tuesday should remain light, with total
precipitation amounts of less than 1/10".

Widespread cloud cover and low-level cold advection on Tuesday
will keep afternoon temperatures in the 60s areawide. With skies
clearing and winds diminishing Tuesday night, overnight lows will
be on the cool side. Wednesday morning low temperatures will be in
the 40s across most of the area, although a few low-lying areas
and river valleys could briefly touch the upper 30s. Deep-layer
northerly flow is progged to develop on the backside of the
departing shortwave trough, maintaining well below normal
temperatures through Wednesday.

Benign weather conditions are expected for the latter half of the
work-week as mid-level ridging builds over the southwest CONUS,
spreading into the Plains by Thursday. This will result in dry
weather and a warming trend. Expect afternoon temperatures in the
lower 80s by Friday. Quiet weather will continue on Saturday, with
the next chance for showers and thunderstorms on Sunday as the
ridge breaks down in advance of an approaching shortwave trough.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  74  49  63  45 /  40  30  40  20   5
San Angelo 	 54  80  50  65  44 /  20  10  30  20   5
Junction 	 53  82  55  67  43 /  50  10  10  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT SUN APR 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
128 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME
SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA
LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS
THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND
EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW
TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS.
DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

15

In the hours before

Special weather statement, Apr 26, 1:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 PM CDT SUN APR 26 2015

TXZ049-054-113-127-261830-
FISHER TX-JONES TX-NOLAN TX-TAYLOR TX-
104 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR
FISHER...JONES...NOLAN AND TAYLOR COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SYLVESTER...OR ABOUT 15 MILES NORTHEAST OF SWEETWATER...MOVING
NORTHEAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  SYLVESTER AND NOODLE BY 110 PM CDT
  MCCAULLEY BY 120 PM CDT
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND NEINDA BY 125 PM
  CDT
  HAMLIN BY 130 PM CDT

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 248 AND 261.

LAT...LON 3291 9972 3243 10009 3251 10041 3297 10023
TIME...MOT...LOC 1804Z 215DEG 30KT 3263 10021
Special weather statement, Apr 26, 1:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
134 PM CDT SUN APR 26 2015

TXZ066-127-128-139-261900-
RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX-
134 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR
RUNNELS...TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CREWS...OR ABOUT 13 MILES EAST OF WINTERS...MOVING NORTHEAST AT 30
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  NOVICE BY 140 PM CDT
  GOLDSBORO BY 145 PM CDT
  LAWN AND OVALO BY 150 PM CDT
  OPLIN BY 200 PM CDT

LAT...LON 3228 9989 3217 9923 3184 9961 3190 9994
TIME...MOT...LOC 1834Z 209DEG 24KT 3200 9975
Special weather statement, Apr 26, 1:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
136 PM CDT SUN APR 26 2015

TXZ098-261900-
HASKELL TX-
136 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR
HASKELL COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 134 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
SAGERTON...OR ABOUT 10 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 30
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  SAGERTON BY 150 PM CDT
  RULE BY 200 PM CDT

LAT...LON 3322 9982 3296 9982 3296 9999 3329 9999
TIME...MOT...LOC 1836Z 217DEG 25KT 3304 10011

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:04 PM CDTSpecial Weather StatementSJTJones26 min
Apr 26, 1:21 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 26, 1:34 PM CDTSpecial Weather StatementSJTColeman26 min
Apr 26, 1:36 PM CDTSpecial Weather StatementSJTHaskell24 min
Apr 26, 1:41 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Apr 26, 1:57 PM CDTSevere Thunderstorm WarningSJTHaskell48 min
Apr 26, 2:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton66 min
Apr 26, 2:17 PM CDTTornado WarningSJTJones, Shackelford28 min
Apr 26, 2:32 PM CDTTornado WarningSJTBrown, Callahan, Coleman43 min
Apr 26, 2:37 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
Apr 26, 2:43 PM CDTTornado WarningSJTJones, Shackelford47 min
Apr 26, 2:49 PM CDTTornado Warning Tornado observedSJTBrown, Coleman26 min
Apr 26, 3:07 PM CDTTornado WarningSJTBrown23 min
Apr 26, 3:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones51 min
Apr 26, 3:11 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton49 min
Apr 26, 3:21 PM CDTTornado Warning Tornado observedSJTBrown24 min
Apr 26, 3:34 PM CDTSevere Thunderstorm WarningSJTJones41 min
Apr 26, 3:37 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton53 min
Apr 26, 3:44 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Apr 26, 3:47 PM CDTFlash Flood WarningSJTFisher, Haskell, Jones, Shackelford, Throckmorton3 hr
Apr 26, 3:57 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton48 min
Apr 26, 4:37 PM CDTSpecial Weather StatementSJTJones38 min
Apr 26, 4:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford58 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningSJTHaskell53 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan36 min
Apr 26, 5:12 PM CDTSpecial Weather StatementSJTTaylor33 min
Apr 26, 5:38 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 26, 5:43 PM CDTSpecial Weather StatementSJTTaylor32 min
Apr 26, 5:49 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor41 min
Apr 26, 5:56 PM CDTAreal Flood AdvisorySJTJones, Shackelford, Taylor3 hr
Apr 26, 6:14 PM CDTSpecial Weather StatementSJTBrown31 min
Apr 26, 6:18 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton57 min
Apr 26, 6:34 PM CDTSevere Thunderstorm WarningSJTJones, Taylor41 min
Apr 26, 6:42 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman28 min
Apr 26, 6:50 PM CDTSpecial Weather StatementSJTJones55 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.